Jump to content
CrazyBoards.org

Recommended Posts

Hi All!

So as I mentioned in my blog, my pdoc is starting me on Clozaril next week after she gets my blood work results in. I would like it if I could hear some experiences on it?

1. What dose did you start on? (My pdoc is starting me off on 12.5 two times daily for a few days)

2. What were the most noted side effects you experienced?

3.Did you notice an improvement in your psychosis, if so, how far into treatment?

4. Are you currently taking clozaril and what is your dose?

5. What is your diagnosis for being put on clozaril?

 

 

Thanks in advance for your help!

Link to comment
Share on other sites

**I just want to say that what happened to me was a YMMV thing.  Just personal experience.

 

6 hours ago, Butterflykisses said:

Hi All!

So as I mentioned in my blog, my pdoc is starting me on Clozaril next week after she gets my blood work results in. I would like it if I could hear some experiences on it?

1. What dose did you start on? (My pdoc is starting me off on 12.5 two times daily for a few days)

2. What were the most noted side effects you experienced?

3.Did you notice an improvement in your psychosis, if so, how far into treatment?

4. Are you currently taking clozaril and what is your dose?

5. What is your diagnosis for being put on clozaril?

1.  12.5 mg was the original dose I started out with.

2.  From day 1, my eating got out of control, and my sleep got all messed up. (and those symptoms never went away when I stopped taking it a couple months later.  I've had those side effects since 2006, when I started it).  Also caused sedation and eventually my WBC count went to almost 0 ... which was why I had to stop taking it.

3.  No, there was no improvement with psychosis.

4.  No, not currently on clozaril.

5.  My diagnosis was SZA. 

Link to comment
Share on other sites

20 minutes ago, melissaw72 said:

**I just want to say that what happened to me was a YMMV thing.  Just personal experience.

 

1.  12.5 mg was the original dose I started out with.

2.  From day 1, my eating got out of control, and my sleep got all messed up. (and those symptoms never went away when I stopped taking it a couple months later.  I've had those side effects since 2006, when I started it).  Also caused sedation and eventually my WBC count went to almost 0 ... which was why I had to stop taking it.

3.  No, there was no improvement with psychosis.

4.  No, not currently on clozaril.

5.  My diagnosis was SZA. 

thanks Melissa for sharing your experience. I really appreciate it. I can only hope for the best at this point.

  • Like 1
Link to comment
Share on other sites

This is just my experience. Simply put, clozapine saved my life. It reduced my psychotic symptoms by I'd say 80% at least and I noticed it really helped my mood (even though most articles about this drug focus on its role in treating psychosis). I am very functional and social now that I'm on clozapine. That said, it is a pain in the ass when you first take it because of the blood tests. My main side effect was being extremely sedated. Like sleeping 12 or more hours. Finally my pdoc put me on adderall and that has helped a lot. I hope it works for you. 

  • Like 1
Link to comment
Share on other sites

3 hours ago, Butterflykisses said:

thanks Melissa for sharing your experience. I really appreciate it. I can only hope for the best at this point.

I hope it helps you ... despite my bad experience about it, it has worked so well for so many people, and I hope you are one of them :)

Link to comment
Share on other sites

I just started taking it a few weeks ago.

I was started on 25 mg.

So far, the main side effects are extreme sedation and high blood sugar (I'm already diabetic.) My doctors are working together trying to bring down my blood sugar numbers by doing more insulin, so that I can keep taking the Clozaril. 

I am noticing a major improvement. My family and I can both see it. I could see some change after a week.

I am taking 100 mg now, but when my blood sugar is more in control it might be increased.

My dx is either schizoaffective or schizophrenia.

Link to comment
Share on other sites

8 hours ago, strange eyes said:

1. i started on 25mg once a day.

2.  extreme sedation

3.  haven't noticed too much of an improvement in psychosis yet.  maybe a slight decrease in voices

4.  currently taking 75mg.  started that dosage on monday

5.  dx is schizoaffective

Did you notice sedation when you were on 25mg?

Link to comment
Share on other sites

My advice: Go up AS SLOW as is safe an possible. I got to 400 mg and by the time it totally kicked in it was wayyyyy more than I needed, clozaril can take a while to build up so make your feeling the full effects before raising the dose. For me (at 200) splitting the dose helps...I do 50/150 but I also take adderall to (among other things) counteract extra sedation. It worked well for me once we got the dose right (im BP 1) and the drowsiness was the only real issue for me 

Link to comment
Share on other sites

1 hour ago, Butterflykisses said:

My sedation is really bad today

Sorry to hear this, butterfly. I hope your body adjusts and gets used to the sedating side effects of the clozaril. I hope that side effect goes away soon. I have not been on clozaril but in the past I have been on sedating AP's - zyprexa and saphris and Seroquel IR, etc. And the sedation got better and lessened on those AP's after I gave it some time and my body adjusted to the AP.

Take it easy and rest when you can. Be gentle with yourself, ok? It may take some time to get used to the clozaril but as they say keep your eyes on the prize! Is it still helping the psychosis? I hope so. I am interested in your journey on clozaril. Different pdocs have pushed me to try it and it would mean less meds for me to take. So I appreciate your posts. <3

One last idea, would your pdoc be open to adding a stimulant med or provigil or nuvigil? I take nuvigil for sleep disorders and it really helps me and doesn't make me manic. If you try it my advice is to start low on the dose and slowly go up if need be. That worked well for me and my sleep Dr recommended doing it that way. Just some food for thought. 

Link to comment
Share on other sites

2 minutes ago, Wonderful.Cheese said:

Sorry to hear this, butterfly. I hope your body adjusts and gets used to the sedating side effects of the clozaril. I hope that side effect goes away soon. I have not been on clozaril but in the past I have been on sedating AP's - zyprexa and saphris and Seroquel IR, etc. And the sedation got better and lessened on those AP's after I gave it some time and my body adjusted to the AP.

Take it easy and rest when you can. Be gentle with yourself, ok? It may take some time to get used to the clozaril but as they say keep your eyes on the prize! Is it still helping the psychosis? I hope so. I am interested in your journey on clozaril. Different pdocs have pushed me to try it and it would mean less meds for me to take. So I appreciate your posts. <3

One last idea, would your pdoc be open to adding a stimulant med or provigil or nuvigil? I take nuvigil for sleep disorders and it really helps me and doesn't make me manic. If you try it my advice is to start low on the dose and slowly go up if need be. That worked well for me and my sleep Dr recommended doing it that way. Just some food for thought. 

Hi Cheese!

I am feeling more awake now, I guess the initial morning sedation passed. Seroquel is actually more sedating to me than clozaril, however, I may take that back after I get my clozaril increased next week. 

My psychosis gets better and better with each new day. I still have some psychosis but not nearly as severe as it was a couple of days ago. 

I read online that Vitamin C helps fight agranulocytosis, so I am taking a Vitamin C 1000mg supplement every morning.

Besides some drooling and some morning sedation I have not experienced any unpleasant side effects. But again, this might change as my dose is increased.

Thank you for the tip, I may have to try that - the only thing I am hesitant about is it causing mania from being a stimulant. 

<3

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...